MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 035 DRUG COATED PTA DILATATION CATHETER; DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 035 DRUG COATED PTA DILATATION CATHETER; DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Codes Material Rupture (1546); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was not provided, a review of the device history records could not be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that prior to the angioplasty procedure, the balloon was allegedly had a hole when it was opened.There was no patient contact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: one lutonix pta balloon dilation catheter was returned for evaluation.On visual evaluation, it was noted there were tears to the catheter shaft and also the balloon was ruptured at multiple sites.On microscopic observations, it appeared like tears on the shaft of catheter.On functional evaluation, in-house presto inflation device was used to inflate the balloon and water was noted to leaking form the catheter shaft.Therefore, the investigation for the reported material rupture is confirmed as the balloon has multiple tears noted on the device which returned for evaluation.Therefore, the investigation for the reported device damaged prior to use is confirmed as the returned device contain multiple tears on the catheter shaft noted under microscopic observation and water leaks during the functional evaluation.A definitive root cause for the alleged device damaged prior to use and material rupture could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: g3, h6 (method) h11: h6 (result, conclusion) h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.See h10.

Brand Name
LUTONIX 035 DRUG COATED PTA DILATATION CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
MDR Report Key12278997
Report Number3006513822-2021-00039
Device Sequence Number16865309
Product Code ONU
UDI-Device Identifier00801741126888
UDI-Public(01)00801741126888
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9004
Device Catalogue NumberLX351306805F
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2021
Initial Date Received by Manufacturer 07/12/2021
Supplement Date Received by Manufacturer09/03/2021
Initial Report FDA Received Date08/05/2021
Supplement Report FDA Received Date09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;